No drug is a perfect fit for everyone. Many people with ADHD derive life-changing benefit from taking Vyvanse, and other stimulant medications. You're certainly welcome to have your opinion - that nobody should take these drugs - but please keep in mind, the uphill battle that we with ADHD have to fight, to have ADHD recognized as "real" and to be allowed to take medication for it without harassment. It's clear from your comment that you may not be very educated or informed on this issue - perhaps use a bit of discretion when commenting publicly on health issues that you are not knowledgeable on.
Some people with ADHD develop coping mechanisms that look like OCD, when not medicated, because they are trying to cope with the fact that their life feels out of control. It's entirely possible that, when taken off of the medication, your son WAS feeling very anxious because his ADHD symptoms were overwhelming, because of his lack of medication, not because of the medication.
Two members of my household take Vyvanse for ADHD and have had no issues. That doesn't mean that other people might not have some side-effects - no drug is a perfect fit for everyone. But it doesn't always make sense to blame the drug, when there could be another explanation.
My son was given Vyvanse a few years ago to help his severe OCD. What a disaster. It made him worse and he developed thoughts of suicide. I talk about this on my blog at: www.ocdtalk.wordpress.com. Thank goodness we had the wherewithall to get him off of this medication and into Cognitive Behavioral Therapy. I have heard many stories like yours and don't think Vyvanse should be prescribed to anyone......
I don't know if it will ever go away, but my 16 year old son has been on Vyvanse for 4 years and last year was diagnosed with OCD after taking him off for the summer for a drug break. He also started to have some major anxiety where he will go in his room and cry (loudly). I am now trying to wean him off after he started having chest pains and his left arm went numb. Very disturbing. Did the Food & Drug Administration test this before approving it? Or are they relying on the drug companies to provide them with accurate information?
I would be worried about any medication that can "cause" OCD.
Vyvanse is a stimulant like most ADHD medications. They are generally not prescribed to OCD sufferers as they can worsen the symptoms.
I do not know if the OCD symptoms will go away. OCD is aggravated by stress. I advise you to make allowances to help her relax over the next few weeks. Maybe she should take a break from study and school for a little while. It may sound unconventional, but it is a small price to pay if it helps prevent the development of OCD.
You could take her back to the doctor. However, I must advise extreme caution, as the choice of medicine to treat OCD is SSRIs (Selective Serotonin Reuptake Inhibitors) and SSRIs are know to cause suicidal thoughts in young people. Perhaps just something to help calm her would be a better option for now.
Again, if she is showing signs of OCD, my best advice is to, for the time being at least, make allowances to help her avoid any stress.